MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939186400610
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coyote balloon leaked and was unable to be deflated.A coyote, 4.0mm x 60mm x 150cm, otw was selected for use to treat a case of in-stent restenosis in the right lower extremity.The target lesion was severely calcified and moderately tortuous with 100% stenosis.The first coyote balloon tracked well over the unknown 6fr pedal sheath.A ranger balloon was unable to track over the sheath, and was replaced with a sterling balloon, which tracked reasonably well.The second coyote balloon was advanced to the target lesion and inflated, and it was observed that the balloon was leaking.The coyote balloon was unable to be deflated, and the entire system was pulled from the pedal access.The procedure was cancelled, as the in-stent stenosis was deemed to be too extensive.There were no reported patient complications.
 
Event or Problem Description
It was reported that the coyote balloon leaked and was unable to be deflated.A coyote, 4.0mm x 60mm x 150cm, otw was selected for use to treat a case of in-stent restenosis in the right lower extremity.The target lesion was severely calcified and moderately tortuous with 100% stenosis.The first coyote balloon tracked well over the unknown 6fr pedal sheath.A ranger balloon was unable to track over the sheath, and was replaced with a sterling balloon, which tracked reasonably well.The second coyote balloon was advanced to the target lesion and inflated, and it was observed that the balloon was leaking.The coyote balloon was unable to be deflated, and the entire system was pulled from the pedal access.The procedure was cancelled, as the in-stent stenosis was deemed to be too extensive.There were no reported patient complications.It was further reported that the target lesion was located in the superficial femoral artery.The second coyote balloon was inflated to nominal pressure when the leak was observed.The coyote balloon was removed intact from the patient in a semi-deflated state over the course of 10-15 seconds by walking the balloon off the guidewire.Once removed from the patient, a pinhole rupture was noted on the balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed as a correction in response to an fda request for the complete the unique identifier (udi) #.".

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18093639
Report Number2124215-2023-62645
Device Sequence Number12218247
Product Code DQY
UDI-Device Identifier08714729796633
UDI-Public(01)08714729796633(17)20260425(10)0031498848
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Model NumberH74939186400610
Device Catalogue Number24704
Device Lot Number0031498848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/05/2023
07/09/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/06/2023
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COYOTE BALLOON DILATATION CATHETER; COYOTE BALLOON DILATATION CATHETER; COYOTE BALLOON DILATATION CATHETER; RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; STERLING BALLOON DILATATION CATHETER; STERLING BALLOON DILATATION CATHETER; STERLING BALLOON DILATATION CATHETER
Patient Age65 YR
Patient SexMale